Faculty

Dwight Duffus
Goodrich C. White Professor
Office: E430
Phone: 404-727-7957
Office hours
  • Monday: 2:00pm - 3:30pm
  • Thursday: 3:00pm - 4:30pm
  • and by appointment
Research
  • Ordered combinatorial and algebraic structures
Recent publications
  • Maximal independent sets in the covering graph of the cube, Discrete Applied Mathematics (with P. Frankl and V. Rodl)
  • Some quotients of chain products are symmetric chain orders, Electronic Journal of Combinatorics 19(2) (2012) #P46 (with J. McKibben-Sanders and K. Thayer)
  • Maximal independent sets in bipartite graphs obtained from Boolean lattices, European Journal of Combinatorics 32 (2011) 1 - 9 (with P. Frankl and V. Rodl)
  • Introductory life sciences mathematics and quantitative neuroscience courses, CBE - Life Sciences Education 9 (2010) 370 - 377 (with Andrei Olifer)
  • On the size of maximal chains and the number of pairwise disjoint maximal antichains, Discrete Mathematics 310 (2010) 2883 - 2889 (with Bill Sands)
  • Retracts of posets: the chain-gap property and the selection property are independent, Algebra Universalis, (Oct 2008) (with C. Laflamme and M. Pouzet)
  • Antichains in the homomorphism order of graphs, Comment. Math. Univ. Carolin. 48 (2007) 571 - 583 (with P.L. Erdos, J. Nesetril, and L. Soukup)
  • Chromatic numbers and homomorphisms of large girth hypergraphs, Topics in Discrete Mathematics, Algorithms and Combinatorics 26 (2006) 455-471 (with V. Rodl, B. Sands, and N. Sauer)
  • Splitting numbers of grids, Electronic Journal of Combinatorics 12 (2005) R17: 31 pp. (with B. Sands)
  • Chromatic numbers and graph products, Discrete Mathematics 300 (2005) 91-99 (with N. Sauer)
  • Distributive lattices with the splitting property, Algebra Universalis 49 (2003) 13-33 (with B. Sands)
  • Some progress on the Aharoni-Korman conjecture, Discrete Mathematics 250 (2002) 79-91 (with T. Goddard)
  • Minimum-sized fibres in distributive lattices, J Austral Math Soc 70 (2001) 337-350 (with B. Sands)
  • An ordered set of size aleph 1 with monochromatic maximal chains, Order 17 (2000) 227-238 (with T. Goddard)
Education
  • Ph.D. (1978) University of Calgary
  • M.Sc. (1976) University of Calgary
  • B.A.(Hon.) (1974) University of Regina
Activities
  • Editor: ORDER
  • Referee: Discrete Mathematics, SIAM Journal of Discrete Mathematics, ORDER
  • Member: SIAM [DMAG], AMS, MAA